Tolga Etgü



Professor of Mathematics

Koç University
İstanbul, Turkey

Office : SCI 267
Phone: +90 (212) 338-1787
Fax:     +90 (212) 338-1559
Email:  tetgu
at ku dot edu dot tr

I will be on sabbatical leave until Fall 2017

Curriculum Vitae  (September 2015)


My main research interests are low dimensional topology, symplectic and contact geometry and topology, symplectic cohomology.

Koszul duality patterns in Floer theory (with Yankı Lekili)

Uniqueness of area minimizing surfaces for extreme curves (with Baris Coskunuzer) , Revista Matematica Iberoamericana 30 (2014) 1135-1148.

Tight contact structures on laminar free hyperbolic three-manifolds International Mathematics Research Notices 2012 (2012), 4775-4784.

Examples of planar tight contact structures with support norm one (with Yankı Lekili),  International Mathematics Research Notices 2010 (2010), 3723-3728.

On the relative Giroux correspondence (with Burak Ozbagci), Low-dimensional and symplectic topology, 65-78, Proceedings of Symposia in Pure Mathematics, 82, American Mathematical Society, Providence, RI, 2011.

Partial open book decompositions and the contact class in sutured Floer homology (with Burak Ozbagci), Turkish Journal of Mathematics 33 (2009), 295-312.

On the contact Ozsvath-Szabo invariant (with Burak Ozbagci),  Studia Scientiarum Mathematicarum Hungarica 47 (2010), 90-107.

Elliptic open books on torus bundles over the circle, Geometriae Dedicata 132 (2008), 53-63.

Explicit horizontal open books on some plumbings (with Burak Ozbagci), International Journal of Mathematics 17 (2006), 1013-1031.

Symplectic and Lagrangian surfaces in 4-manifolds, Rocky Mountain Journal of Mathematics 38 (2008), 1975-1989.

A note on fundamental groups of symplectic torus complements in four-manifolds (with B. Doug Park), Journal of Knot Theory and Its Ramifications 17 (2008), 1063-1075.

Lagrangian tori in homotopy elliptic surfaces (with David McKinnon and B. Doug Park), Transactions of the American Mathematical Society  357 (2005), 3757-3774.

Symplectic tori in rational elliptic surfaces (with B. Doug Park), Mathematische Annalen 334 (2006), 679-691.

Homologous non-isotopic symplectic tori in homotopy rational elliptic surfaces (with B. Doug Park),  Mathematical Proceedings of the Cambridge Philosophical Society  140 (2006), 71-78.

Homologous non-isotopic symplectic tori in a K3-surface (with B. Doug Park), Communications in Contemporary Mathematics  7 (2005), 325-340.

Non-isotopic symplectic tori in the same homology class (with B. Doug Park), Transactions of the American Mathematical Society 356 (2004), 3739-3750.

A note on the geometry of M3 and symplectic structures on S1 x M3,  Acta Mathematica Hungarica  114 (2007), 195-199.

Lefschetz fibrations, complex structures and Seifert fibrations on S1 x M3, Algebraic and Geometric Topology 1 (2001), 469-489.

Symplectic structures on product 4-manifolds, Ph.D. dissertation, University of California at Berkeley, 2002.

Seiberg-Witten invariants of Kähler surfaces, M.Sc. thesis, Middle East Technical University, 1997.


Gökova Geometry-Topology Conferences

İstanbul Workshop on Contact Topology (2010)

İstanbul Workshop on Contact Topology (2009)

KU Math Colloquium


Last Modified: August 2016